Hail, Twin Falls
- When
- June 29, 2:55 PM MST to 2:57 PM MST
- Where
- Twin Falls County, Hollister
- Measured
- 1 in hail
- Reported by
- DEPT OF HIGHWAYS
- Coordinates
- 42.350, -114.567
See narative below.
A very moist unstable southerly air flow aloft ahead of an upper level trough over Northern California and Western Oregon produce wide spread very wet Thunderstorms, some severe and some causing Flash Flooding over Boise's CWA on Jun 29th and 30th.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BOI wrote it up.
A very moist unstable southerly air flow aloft ahead of an upper level trough over Northern California and Western Oregon produce wide spread very wet Thunderstorms, some severe and some causing Flash Flooding over Boise's CWA on Jun 29th and 30th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before the first event at Jun 29, 10:00 AM MST, 4 hours 55 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BOISE IDAHO
1100 AM MDT TUE JUN 29 2004
.SHORT TERM...TODAY THROUGH THURSDAY. VERY MOIST WITH PW GREATER
THAN 0.9 INCHES THOUGH A LITTLE DRYING COMES IN OVER SW ID MTS.
WEAK SOUTH TO SOUTHWEST FLOW AT MID AND UPPER LEVELS EXCEPT 40KTS AT
250 MB OVER E ZONES THROUGH EVENING FOR STORM MOTION SW 8-13 MPH.
VERY UNSTABLE AIR CAPE APPROACHES 2000 JKG-1 MAINLY FAR SW ID AND
WITH 500--800 THIS AFTERNOON NW ZONES. COMMA HEAD IN WATER VAPOR
OVER WRN 2/3RDS OF OREGON INTO EASTERN 2/3RDS OF WA WILL SLIDE OVER
SE OREGON THIS AFTERNOON TRIGGERING SCT THUNDERSTORMS SOME OF WHICH
WILL CONTAIN HEAVY RAIN WITH UP TO AN INCH PER HOUR RAINFALL. AGAIN
WE HAVE A THREAT OF AFTERNOON AND EVENING FLASH FLOODING AS A RESULT
OF THE TRIGGER AND INSTABILLITY WITH HIGH MOISTURE. AIR REMAINS
MOIST WED AFTN AS WELL AND THERE IS LITTLE CHANGE IN THE LIGHT WIND
PATTERN WED/THU. PRECIPITABLE WATER VALUES PROGGED TO BE
SLIGHTLY HIGHER ON ARC FROM WEST CENTRAL MOUNTAINS SOUTHWEST THROUGH
EASTERN ORE. AGAIN THERE IS A POTENTIAL THAT A FEW THUNDERSTORMS
WED/THU COULD PRODUCE LOCALLY HEAVY SHOWERS. LITTLE CHANGE IN
TEMPERATURES THROUGH SHORT TERM WITH MAX TEMPS NEAR TO 5 DEGREES
ABOVE NORMAL AND MIN TEMPS NEAR NORMAL.
.LONG TERM...THURSDAY NIGHT THROUGH TUESDAY...00Z GFS NOW CLOSE TO
THE ECMWF WHICH HAS BEEN VERIFYING BETTER...ESPECIALLY IN THE
ENSEMBLE MEANS...THAN THE GFS OPERATIONAL. IN FACT THE GFS ECMWF AND
CANADIAN ARE ALL VERY CLOSE THIS MORNING. THIS MAKES A DIFFERENCE
FOR SUNDAY THROUGH TUESDAY AS A FAIRLY DEEP UPPER LEVEL TROUGH FOR
THIS TIME OF YEAR DESCENDS UPON OUR CWFA. FOR THAT PERIOD POPS WILL
BE A LITTLE HIGHER THAN PREVIOUSLY EXPECTED WITH THE BEST CHANCE
OVER THE NORTHERN MOUNTAINS ESPECIALLY THE EASTERN MOUNTAIN ZONES
NORTH OF THE SNAKE RIVER VALLEY ON TUESDAY. TEMPERATURES START OUT A
COUPLE OF DEGREES ABOVE NORMAL FRIDAY THROUGH SUNDAY COOLING TO
AROUND 5 DEGREES BELOW NORMAL FOR MONDAY AND TUESDAY.
&&
.BOI WATCHES/WARNINGS/ADVISORIES...
ID...FLOOD WATCH FOR FLASH FLOODING WEST CENTRAL/BOISE MTS
IDZ011-013.
OR...FLOOD WATCH FOR FLASH FLOODING BAKER/HARNEY COUNTIES
ORZ061>062.
&&
SHORT TERM...VM-KP
LONG TERM....JTHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BOISE ID 600 AM MDT TUE JUN 29 2004 IDZ011>016-028>030-ORZ061>064-301200- BAKER COUNTY-BOISE MOUNTAINS-CAMAS PRAIRIE-HARNEY COUNTY- LOWER TREASURE VALLEY-MALHEUR COUNTY-OREGON LOWER TREASURE VALLEY- OWYHEE MOUNTAINS-SOUTHERN TWIN FALLS COUNTY-SOUTHWEST HIGHLANDS- UPPER TREASURE VALLEY-WEST CENTRAL MOUNTAINS-WESTERN MAGIC VALLEY- 600 AM MDT (500 AM PDT) TUE JUN 29 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST IDAHO AND SOUTHEAST OREGON. .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BOISE ID
304 PM MDT TUE JUN 29 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0630 PM FLASH FLOOD 1 SW OREANA 43.04N 116.37W
06/28/2004 OWYHEE ID TRAINED SPOTTER
FLASH FLOODING ON UPPER CASTLE CREEK.
&&The Pocatello radar (KSFX), 175 km away, was scanning. The volume nearest the first event began at 21:54 UTC.
3 hail, 1 flash flood. Local standard time, as filed.
See narative below.
See narrative below.
Flooding downtown Boise...see narrative below.
See narrative below
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Idaho in 2004Every state in 2004This day in weather historyWarnings in Idaho, June 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5410215, 5410214, 5410213, 5410216.